Alert archive / Illinois / High Wind Warnings in 2009
High Wind Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Jul 27, 2009, 11:05 PM CDT for DuPage County, Lake County, McHenry County, Illinois. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 28, 2009, 1:58 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
Counties DuPage County, IL, Lake County, IL, McHenry County, IL
The radar
The Chicago radar (KLOT), 64 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:05 PM CDT | NON-TSTM WND GST 55 | Waukegan, IL | |
| Jul 27, 11:16 PM CDT | NON-TSTM WND DMG | Lindenhurst, IL | A COUPLE OF TREE LIMBS DOWN. |
| Jul 27, 11:20 PM CDT | NON-TSTM WND GST 50 | Gurnee, IL | WIND GUSTS ESTIMATED WELL OVER 50 MPH. |
| Jul 28, 12:40 AM CDT | NON-TSTM WND GST 52 | 3 N Addison, IL | |
| Jul 28, 12:51 AM CDT | NON-TSTM WND DMG | 1 N Carol Stream, IL | E45 MPH WINDS. SEVERAL TREE LIMBS DOWN. |
| Jul 28, 1:00 AM CDT | NON-TSTM WND DMG | 2 Wsw Elk Grove Village, IL | E50 MPH WINDS. A LARGE TREE LIMB BLOWN DOWN ONTO AND BLOCKING ARKANSAS DRIVE. PATIO FURNITURE TURNED OVER. COCORAHS OBSERVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 280405 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1105 PM CDT MON JUL 27 2009 ILZ005-006-280700- /O.NEW.KLOT.HW.W.0002.090728T0405Z-090728T0700Z/ MCHENRY-LAKE IL- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN 1105 PM CDT MON JUL 27 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT TUESDAY. STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER FAR NORTHEAST ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT AT 1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER THE NORTHERN SUBURBS OF CHICAGO FOR THE NEXT FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RATZER
3 follow-up statements
000 WWUS73 KLOT 280535 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1235 AM CDT TUE JUL 28 2009 ILZ013-014-280800- /O.EXB.KLOT.HW.W.0002.000000T0000Z-090728T0800Z/ DUPAGE-COOK- INCLUDING THE CITIES OF...WHEATON...CHICAGO 1235 AM CDT TUE JUL 28 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER NORTHEAST ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT AT 1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER CHICAGO AND THE SUBURBS FOR THE NEXT FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ005-006-280700- /O.CON.KLOT.HW.W.0002.000000T0000Z-090728T0700Z/ MCHENRY-LAKE IL- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN 1235 AM CDT TUE JUL 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING. STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER FAR NORTHEAST ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT AT 1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER THE NORTHERN SUBURBS OF CHICAGO FOR THE NEXT FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HALBACH
000 WWUS73 KLOT 280556 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1256 AM CDT TUE JUL 28 2009 ILZ005-006-280700- /O.CAN.KLOT.HW.W.0002.000000T0000Z-090728T0700Z/ MCHENRY-LAKE IL- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN 1256 AM CDT TUE JUL 28 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED AND THE THREAT FOR DAMAGING WINDS HAVE DIMINISHED ACROSS LAKE AND MCHENRY COUNTIES IN ILLINOIS. $$ ILZ013-014-280800- /O.CON.KLOT.HW.W.0002.000000T0000Z-090728T0800Z/ DUPAGE-COOK- INCLUDING THE CITIES OF...WHEATON...CHICAGO 1256 AM CDT TUE JUL 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. STRONG WINDS GUSTING UP TO 60 MPH ARE POSSIBLE OVER NORTHEAST ILLINOIS INTO EARLY TUESDAY MORNING...ALONG THE NORTHERN EDGE OF A DECAYING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS. A GUST TO 54 MPH WAS REPORTED AT THE WAUKEGAN AIRPORT AT 1051 PM CDT. STRONG WINDS ARE EXPECTED TO CONTINUE OVER CHICAGO AND THE SUBURBS FOR THE NEXT FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IZZI
000 WWUS73 KLOT 280658 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 158 AM CDT TUE JUL 28 2009 ...HIGH WIND WARNING IS CANCELLED... .WINDS HAVE SUBSIDED TO BELOW WARNING CRITERIA ACROSS DUPAGE AND COOK COUNTIES...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. ILZ013-014-280800- /O.CAN.KLOT.HW.W.0002.000000T0000Z-090728T0800Z/ DUPAGE-COOK- INCLUDING THE CITIES OF...WHEATON...CHICAGO 158 AM CDT TUE JUL 28 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED AND THE THREAT FOR DAMAGING WINDS HAVE DIMINISHED ACROSS DUPAGE AND COOK COUNTIES IN ILLINOIS. $$ HALBACH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Jul 27, 6:54 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 6:54 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 654 PM CDT MON JUL 27 2009 .DISCUSSION... 224 PM CDT HAVE BASED NEAR TERM OF FCST ON CURRENT SATLT/MESOSCALE TRENDS. AFTERNOON VIS IMAGERY SHOWS MID LVL LOW NOW NEAR TWIN CITIES MOVG ESEWD INTO W CNTRL WI. ASSD TSTM CLUSTER EXPECTED TO STAY N OF FA THIS EVENING. OF GREATER CONCERN IS CU FIELD ACROSS NRN IA/SRN MN. EXPECT THIS AREA TO ERUPT WITH DEEP CONVECTION LATE THIS AFTN AS BOUNDARY TRAILING SWWD FROM LOW OVR MSP INTERACTS WITH STRONG INSTABILITY AXIS. SBCAPE IN AREA NW OF MCW HAD RISEN TO 3500 J/KG AS OF 18Z. AS STORMS DVLP ALONG THIS BOUNDARY DURG THE COURSE OF THIS EVENING...EXPECT LINEAR COMPLEX TO FORM AND MOVE SEWD. AS A RESULT...WILL MAINTAIN LIKELY POPS AS PER PREVIOUS FCST...AND MOVE THIS ZONE OF SHOWERS AND STORMS SEWD ACROSS FA TONIGHT AND TUESDAY. WIND PROFILES LOOK PRETTY WEAK THOUGH...AND GIVEN LATE NIGHT-MORNING EVENT...CONCUR WITH IDEA THAT MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. ONLY SIG CHG TO PREVIOUS FCST IS TO ADJUST TIMING OF PRECIP FOR QUICKER FROPA ON TUESDAY. MODELS HAVE GONE BACK TO FASTER FRONTAL MOVEMENT ADVERTIZED IN EARLIER RUNS. A COUPLE OF REASONS FOR CONCURRING WITH THIS SCENARIO INCLUDE INCREASING DOWNWARD MOMENTUM SUGGESTED BY WATER VAPOR IMAGERY...AND SUBSEQUENT RISES IN SFC PRESSURE SURE TO BECOME MORE APPARENT AFTER DIURNAL HEATING SUBSIDES. ALSO...EXPECT OUTFLOW FROM CONVECTIVE DEVELOPMENT OVERNIGHT TO PUSH/PROPAGATE EFFECTIVE COLD FRONT SWD ACROSS FA DURING TUESDAY. STILL LOOKS LIKE GREATEST COVERAGE OF SHWRS/TSTMS ACROSS AREA WILL BE IN PERIOD FROM AROUND MIDNIGHT N AND W...TO MIDDAY TUESDAY OVR SERN PORTION OF FA WHERE STORMS MAY REFIRE AFTER DIURNAL DOWN TIME ON TUESDAY. OTHER CHG IS TO CONTINUE TREND OF INCRSG POPS FOR LATE WED NGT- THURSDAY AHEAD OF NEXT SHORT WAVE. MODEL TRENDS CONTINUE TO BE TOWARD A MORE VIGOROUS WAVE WITH AN ORIENTATION MORE CONDUCIVE TO STRONGER VORTICITY ADVECTION. ASSD WIND MAX LOOKS MORE SUPPORTIVE OF PERSISTENT...ORGANIZED STORMS. AS A RESULT...HAVE BUMPED UP POPS INTO CHC MENTION. ONLY COMPLICATING FACTOR WILL BE HOW MUCH LLVL FORCING/MOISTURE CONVERGENCE WILL BE AVBL AS COLD FRONT MOVES THROUGH ON THURSDAY. EUROPEAN MODEL FOCUSES DEEPEST MOISTURE INTO OLD FRONTAL BOUNDARY FCST TO STALL FROM SRN PLAINS TO S OF LWR OH VLY. ANYWAY...LATER GUIDANCE WILL LIKELY ADJUST TIMING/INTENSITY OF THIS NEXT SYS SO BELIEVE IT PRUDENT TO JUST GO WITH CHC POPS AND TO MINIMIZE DURATION OF PRECIP MENTION. LITTLE CHG DAYS 6-7 AS PERSISTENCE WOULD SUGGEST ANOTHER SYS PASSING WELL N OF AREA OVER WEEKEND. THEREFORE...WILL KEEP POPS IN MAINLY SAT NIGHT-SUNDAY AS PER HPC GUIDANCE AND COLLABORATION WITH ADJACENT FO/S. MERZLOCK && .AVIATION... 0000 UTC TAFS...MAIN FORECAST QUESTIONS FOR 00Z TAFS CONTINUE TO REVOLVE AROUND CHANCES/TIMING OF CONVECTION LATER THIS EVENING AND AGAIN ON TUESDAY. AREA OF STRONG/SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN WI LAST FEW HOURS...IN VICINITY OF WEAK LOW PRESSURE REFLECTION ASSOCIATED WITH MID LEVEL DISTURBANCE AND CONVERGENT BOUNDARIES NOTED IN AFTERNOON SFC ANALYSIS. LOW LEVEL MOISTURE POOLING FROM NORTHEAST IA TO SOUTH CENTRAL WI...WHERE SPC/RUC MESOANALYSIS INDICATES AXIS OF GREATEST INSTABILITY. FARTHER SOUTH...RECENT ACARS SOUNDINGS FROM KORD INDICATE WEAK CAPPING REMAINS IN 800-850 HPA LAYER...WHICH ALONG WITH LACK OF SIGNIFICANT LOW LEVEL CONVERGENCE AND MOISTURE POOLING IS PREVENTING DEVELOPMENT THIS FAR SOUTH/SOUTHEAST AT THIS TIME. WHILE LARGER SCALE FORCING/LOW LEVEL MOISTURE CONSIDERATIONS SHOULD BECOME SOMEWHAT MORE FAVORABLE WITH TIME ACROSS NRN IL THIS EVENING...DIURNAL DECREASE IN LOW LEVEL INSTABILITY WILL LIKELY LIMIT SOUTHEASTWARD EXTENT AND INTENSITY OF CURRENT IA/WI ACTIVITY. THUS THINKING OF PREVIOUS FORECAST REMAINS VALID...WITH IDEA OF WEAKENING LINE/AREA OF CONVECTION EVENTUALLY SAGGING SOUTHEAST LATER THIS EVENING. CONFIDENCE IN COVERAGE AND TIMING SUPPORT MAINTAINING VCTS FOR NOW AND WILL MONITOR PROGRESS OF CURRENT ACTIVITY FOR POSSIBLE UPGRADE TO TEMPO/PREVAILING MENTION IF NEEDED. COLD FRONT WHICH LAGS CURRENT CONVECTION ACROSS UPPER MIDWEST IS PROGGED TO SAG ACROSS FORECAST AREA ON TUESDAY. AGAIN SOME UNCERTAINTY EXISTS WITH COVERAGE/TIMING OF CONVECTION ON TUESDAY AND THIS WILL BE AT LEAST SOMEWHAT DEPENDANT ON EVOLUTION OF TONIGHTS STORMS. APPEARS AS THOUGH BEST INSTABILITY WILL EVENTUALLY MOVE SOUTH OF TERMINALS BY MID/LATE AFTERNOON HOURS SO FOR NOW HAVE AGAIN MAINTAINED IDEA OF PREVIOUS TAFS WHICH APPEARS TO HAVE THIS WELL IN HAND. WINDS FROM SOUTHWEST TO DIMINISH AOB 10 KTS THIS EVENING...THEN BECOME WEST/NORTHWEST AROUND 10 KNOTS DURING TUESDAY AFTERNOON. OF COURSE CONVECTIVE OUTFLOW MAY MAKE DIRECTION MORE VARIABLE. RATZER && .MARINE... 212 PM CDT A COLD FRONT EXTENDING SOUTH AND SOUTHWEST FROM LOW PRESSURE IN ONTARIO WILL MOVE ACROSS NORTHERN LAKE MICHIGAN OVERNIGHT AND THE SOUTHERN PART DURING TUESDAY. SOUTH AND SOUTHWEST WINDS WILL CONTINUE TO PICK UP TO 10 TO 20 KT DURING THE REST OF THIS AFTERNOON AND TONIGHT AS THE FRONT APPROACHES. HIGH PRESSURE GRADUALLY MOVES ACROSS THE MIDWEST TUESDAY NIGHT AND WEDNESDAY. LOW PRESSURE WILL MOVE UP THE OHIO VALLEY THURSDAY NIGHT AND FRIDAY. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 27, 3:36 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 336 PM CDT MON JUL 27 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 282045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 336 PM CDT MON JUL 27 2009 /436 PM EDT MON JUL 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY ALONG AND WEST OF INTERSTATE 39. DISCUSSION: THUNDERSTORMS ARE EXPECTED TO ERUPT LATE THIS AFTERNOON AND EARLY THIS EVENING OVER IOWA AND SOUTHERN MINNESOTA AHEAD OF AN APPROACHING COLD FRONT. THESE SHOWERS AND STORMS ARE THEN FORECAST TO MOVE SOUTHEASTWARD ACROSS NORTHERN ILLINOIS OVERNIGHT...AND ACROSS NORTHWEST INDIANA AND EAST CENTRAL ILLINOIS ON TUESDAY. GIVEN THE TIMING OF THESE THUNDERSTORMS...AND RATHER WEAK FORCING...THE THREAT OF WIDESPREAD SEVERE WEATHER APPEARS MINIMAL AT THIS TIME. HOWEVER...A FEW OF THE STORMS MAY BE STILL BE SEVERE LATER EVENING AS THEY ENTER NORTHWEST AND NORTH CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ALONG THE FRONT OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA TUESDAY MORNING. STORMS MAY RE INTENSIFY TUESDAY AFTERNOON AND EVENING OVER SOUTHERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO THURSDAY NIGHT...AND AGAIN SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-282045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 336 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT...ESPECIALLY AFTER MIDNIGHT. SOME STORMS MAY PRODUCE WIND GUSTS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY TUESDAY MORNING. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY INTO EARLY SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 336 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MERZLOCK
In the hours before
Local storm report, Jul 27, 9:57 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
957 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 5 NW POLO 42.04N 89.65W
07/27/2009 E0.50 INCH OGLE IL CO-OP OBSERVER
DIME SIZE HAIL. VERY HEAVY RAINFALL. ESTIMATED WINDS AT
40 TO 45 MPH.
&&
BNSpecial weather statement, Jul 27, 10:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 PM CDT MON JUL 27 2009
ILZ008-010-011-019-280430-
DEKALB IL-LA SALLE IL-LEE IL-OGLE IL-
1016 PM CDT MON JUL 27 2009
...STRONG THUNDERSTORMS WILL AFFECT DEKALB...EASTERN OGLE...LEE AND
NORTHERN LA SALLE COUNTIES...
AT 1014 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM DAVIS
JUNCTION TO 14 MILES WEST OF STEWARD TO NELSON...MOVING SOUTHEAST AT
25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS...WHICH
WILL MOVE ACROSS ASHTON...ROCHELLE AND STEWARD.
LAT...LON 4187 8964 4195 8939 4215 8920 4215 8861
4149 8862 4152 8918 4159 8918 4158 8963
4159 8964
CMSLocal storm report, Jul 27, 10:30 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1030 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL DIXON 41.85N 89.48W
07/27/2009 E0.50 INCH LEE IL BROADCAST MEDIA
PEA TO MARBLE SIZE HAIL.
&&Local storm report, Jul 27, 10:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HEAVY RAIN 5 NW POLO 42.04N 89.65W
07/27/2009 M0.95 INCH OGLE IL CO-OP OBSERVER
RAINFALL IN 45 MINUTES. STILL RAINING.
&&
BNLocal storm report, Jul 27, 10:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1034 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG OREGON 42.01N 89.34W
07/27/2009 OGLE IL BROADCAST MEDIA
EIGHT INCH DIAMETER TREE LIMB FELL ONTO A HOUSE ON 4TH
STREET CAUSING MINOR DAMAGE. TIME ESTIMATED.
1005 PM TSTM WND DMG OREGON 42.01N 89.34W
07/27/2009 OGLE IL BROADCAST MEDIA
LIVE POWER LINES DOWN ON SOUTH 2ND STREET. TIME
ESTIMATED.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:15 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 60 min |
| Jul 27, 10:16 PM CDT | Special Weather Statement | LOT | DeKalb, Lee | 74 min |
| Jul 27, 10:31 PM CDT | Flash Flood Warning | LOT | Lee, Ogle | 6 hr |
| Jul 27, 11:00 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jul 27, 11:40 PM CDT | Special Weather Statement | LOT | Grundy, Kendall, LaSalle, Lee | 95 min |
| Jul 27, 11:58 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 28, 12:31 AM CDT | Special Marine Warning | LOT | 119 min | |
| Jul 28, 4:07 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 8 hr |
| Jul 28, 4:51 PM CDT | Special Weather Statement | LOT | Iroquois | 54 min |
| Jul 28, 5:17 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 43 min |
| Jul 28, 6:15 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 30 min |
| Jul 28, 6:21 PM CDT | Special Weather Statement | LOT | Grundy, Will | 54 min |
Nearby
High Wind Warnings in Illinois, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.